# SDR CA070228003

- Difficulty date: February 28, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Cessna U206
- Aircraft time: 14,946 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 6122 · Propeller Governor
- Part: Control Arm
- Part number: AT210937
- Part serial: 04400255
- Condition: Defective
- Location: Governor
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, R, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE SUBJECT AIRCRAFT WAS CLIMBING OUT AFTER TAKEOFF AND EXPERIENCED A SIGNIFICANT LOSS OF CLIMB POWER RELATED TO A DROP IN ENGINE RPM FROM 2700 RPM TO 1600 RPM. THE PILOT EXECUTED ALL APPROPRIATE EMERGENCY PROCEDURES/ACTIONS WITH NO  IMPROVEMENT. THE PILOT DECLARED AN EMERGENCY AND WAS ABLE TO MANEUVER THE AIRCRAFT BACK TO THE AIRPORT,  LANDED WITHOUT FURTHER INCIDENT. UPON EXAMINATION, IT WAS DETERMINED THAT THE INTENTION OF THE DESIGN OF THE PROP GOVERNOR ARM ATTACHMENT WAS TO HAVE THE BOLT THAT COMPRESSES THE ARM ON TO THE SPLINED SHAFT WAS TO PASS THROUGH THE GROVE IN THE SHAFT THUS PREVENTING THE ARM FROM SEPARATING EVEN IF THE BOLT DOES NOT HAVE SUFFICIENT TORQUE. IN THIS CASE THE ARM IS MANUFACTURE
